My husband is diabetic type 2. About few weeks ago his blood sugar was very high for a while but his vision was fine. Now the blood sugar is where suppose to be but his vision is all the time very blurry. A family member said that is gonna takes a little while until goes normal again. Is that right or he needs to go to a Dr?? Please help. Thanks God bless you.
Thanks for your Reply!
I think the wise move would be for you husband to go or talk to his doctor. Damage could have been done while his blood sugar readings were high and that needs to be determined and treated if possible.
Your husband should go to his endocrinologist or his PCP to have his eyes checked. Blurry vision is unfortunately one of the side effects of high blood sugars. As a Type 2 diabetic for over 10 years, I too have problems with high sugar levels and occasional blurry vision. My doctors have checked my eyes, and I have the yearly diabetic test done at my eye doctors. So far, everything is fine, but that doesn't mean I am not afraid of losing my vision. Get it looked at ASAP
I am a 7 (almost year 'Type 2' diabetic. On occasion I to have the vision thing happen. I mean 'aside from macular degeneration and cataracts'. 'In addition' to my problems with those, and because of certain diabetic reasons, I also get blurry vision and/or see big spots before my eyes. Sometimes it last for a couple of minutes, other times for 'several' minutes, before it goes away. I think the longest episode lasted maybe 20 minutes. Talk to the doctor about it?.....YES!.....absolutely! Leave your doctor in the dark about NOTHING!! It may be frustrating, even a little scary, but a fact nevertheless. Leave nothing to chance!
The same thing happened to me a couple of years ago when I was first diagnosed with Type 2 also. I wore glasses and all of a sudden I had better than 20/20 vision & needed no lenses at all. My B.S. was very high 600 and once we got it down I literally woke up one morning & couldn't see the floor! My eye dr. said it would take a few weeks to stabilize and gave me disposable contacts in varying strengths to get through. There was no permanent damage and now they are pretty much back to normal but it gets blurry occasionally when it gets high.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.